3 doctors weighed in:

I completed 3 month course of Isotretinoin.it's been 2 month since I ended the course and now 2 cystic acne appeared again,should I restart treatment?

3 doctors weighed in
1 doctor agrees

In brief: Yes

Isotretinoin should ideally be taken for at least 6 months, as it works by shrinking the size of the oil glands gradually over time, resulting in a decrease in acne.
If the acne reoccurs, another 6 month course is then taken, by which the oil glands should have shrunken sufficiently for the acne to not recur ever again, in the majority of people.

In brief: Yes

Isotretinoin should ideally be taken for at least 6 months, as it works by shrinking the size of the oil glands gradually over time, resulting in a decrease in acne.
If the acne reoccurs, another 6 month course is then taken, by which the oil glands should have shrunken sufficiently for the acne to not recur ever again, in the majority of people.
Thank
Dr. Heather Pickett
Family Medicine

In brief: Continue meds

You may have an increase in acne in the first few months after starting retinoids.
Need to continue using for another 2 mos and then re-evaluate. You should be using this with a doctors oversight and need regular labs drawn to make sure your liver is tolerating it as well.

In brief: Continue meds

You may have an increase in acne in the first few months after starting retinoids.
Need to continue using for another 2 mos and then re-evaluate. You should be using this with a doctors oversight and need regular labs drawn to make sure your liver is tolerating it as well.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available